Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 9, 1999, 6:08 PM CST for Franklin County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 1999, 6:08 PM CST (00:08 UTC)
- Expired
- Feb 9, 1999, 10:05 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 100009 FFWBNA TNC051-100405- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 608 PM CST TUE FEB 9 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE * UNTIL 1005 PM CST * AT 600 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR DECHERD ALONG HIGHWAY 64 IN NORTHEASTERN FRANKLIN COUNTY... MOVING EAST SOUTHEAST AT 25 MPH. * HEAVY RAINS FROM THESE THUNDERSTORMS DUMPED NEARLY 2 AND A HALF INCHES OF RAIN SO FAR...MAINLY ACROSS NORTHERN FRANKLIN COUNTY NEAR THE TOWNS OF ESTILL...SPRINGS...ALTO AND DECHERD. MORE THUNDERSTORMS ARE HEADING TOWARD FRANKLIN COUNTY...AND THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING ANOTHER INCH OF RAIN WHICH WILL CREATE LOCALIZED FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOrODING. DICKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 1:30 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 9, 1:30 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CST TUE FEB 9 1999 AVN/ETA COMG INTO LN WITH WHAT NGM HAS BEEN ADVERTISING LAST FEW RUNS AND ARE IN VRY GUD AGREEMNT THRU PD. BASD ON CURRNT SFC AND 12Z UPR AIR DATA...NGM SEEMS TO BE DOING GUD JOB. WK CDFNT CURRNTLY BNA VCNTY TO NR MKL WL SAG FURTHR SWRD RMNDR OF TDY REACHG NR CHA-HSV LN BY 12Z. WK H5 S/W WL PUSH WL PUSH S-E OF AREA LATE TDY AS WELL. FRLY STRNG SFC HI MOV N OF AREA WL PUSH BNDRY FURTHR S WED LEAVG FA IN MORE STBL/DRIER REGIME. COUPLD WITH WK MD/UPR LVL RDGG... BLV FA WL SEE LTL IF ANY PCPN ON WED AS BNDRY TO S WASHS AWAY AND PLAINS SYSTM GETS CRANKD UP. ATTM...PLAN TO LEAVE POPS OUT OF FCST TNGT NRN ZNS...AND FA-WIDE WED. PLAINS SYSTM WL TAKE TM TO DVLP AND WL ADVNCE VRY SLOLY EWRD. FA WL LKLY RMN IN UNFAVRBL AREA FOR PRECIP DVLPMNT WED NGT AS WELL WITH UPR RDG NOT PULLG OUT TIL AFTER 12Z THU. DEEP MSTR WL RMN IN VCNTY OF FNT WHICH SHUD REACH MS RVR BY 00Z FRI. XPCT FA WL BECM MORE FAVRBL FOR CNVECTN THU AFTN AND NGT. WUD ANTICIPATE INTRODUCING CHC POPS BACK INTO FCST FOR THU ATTM. BLV SKIES WL BE MSTLY CLDY ACRS PLATEAU THU BUT XPCT TO SEE SVRL BREAKS ELSEWHERE AS TEMPS WRM INTO 70S AND AMS TAKES ON MORE TROPICL-LK TENDENCIES. FAN/MOS TEMP VRY CLOSE...TOOK BLEND. 07
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.